Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 42, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 25, 2013, 11:32 AM EDT for Chippewa County, Michigan. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2013, 11:32 AM EDT (15:32 UTC)
- Expired
- Aug 25, 2013, 12:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Chippewa County, MI
The radar
The NCL Michigan radar (KAPX), 144 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 11:40 AM EDT | HAIL 0.5 | 20 Ese Goetzville, MI | HAIL TOOK PLACE ON DRUMMOND ISLAND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 3.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715
WUUS53 KAPX 251532
SVRAPX
MIC033-251615-
/O.NEW.KAPX.SV.W.0042.130825T1532Z-130825T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1132 AM EDT SUN AUG 25 2013
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN...
* UNTIL 1215 PM EDT
* AT 1125 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF DRUMMOND ISLAND TO DETOUR
VILLAGE...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DRUMMOND ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4590 8355 4596 8389 4595 8399 4608 8401
4610 8400 4610 8399 4604 8399 4605 8389
4600 8389 4604 8384 4606 8390 4609 8387
4602 8379 4612 8381 4606 8372 4609 8373
4611 8357 4599 8343
TIME...MOT...LOC 1532Z 296DEG 33KT 4609 8344 4600 8385
HAIL...1.00IN
WIND...60MPH
$$
ARNOTT2 follow-up statements
422
WWUS53 KAPX 251547
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1147 AM EDT SUN AUG 25 2013
MIC033-251615-
/O.CON.KAPX.SV.W.0042.000000T0000Z-130825T1615Z/
CHIPPEWA MI-
1147 AM EDT SUN AUG 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHIPPEWA COUNTY UNTIL 1215 PM EDT...
AT 1143 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES EAST OF DRUMMOND ISLAND TO DRUMMOND ISLAND...
AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DRUMMOND ISLAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4590 8355 4596 8389 4600 8389 4604 8384
4605 8383 4602 8379 4608 8380 4606 8372
4609 8373 4611 8357 4599 8343
TIME...MOT...LOC 1547Z 296DEG 33KT 4603 8326 4594 8367
HAIL...1.00IN
WIND...60MPH
$$
ARNOTT282
WWUS53 KAPX 251555
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1155 AM EDT SUN AUG 25 2013
MIC033-251604-
/O.CAN.KAPX.SV.W.0042.000000T0000Z-130825T1615Z/
CHIPPEWA MI-
1155 AM EDT SUN AUG 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHIPPEWA COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND IS
MOVING OUT OF THE WARNED AREA.
ADDITIONAL STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.
LAT...LON 4590 8355 4596 8389 4600 8389 4604 8384
4605 8383 4602 8379 4608 8380 4606 8372
4609 8373 4611 8357 4599 8343
TIME...MOT...LOC 1554Z 296DEG 33KT 4600 8318 4591 8359
$$
ARNOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:34 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 25, 9:34 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GAYLORD MI
934 AM EDT SUN AUG 25 2013
.SYNOPSIS...
ISSUED AT 309 AM EDT SUN AUG 25 2013
WARM AND HUMID AIR WILL BE PUMPED NORTHWARD INTO THE GREAT LAKES
REGION...AROUND HIGH PRESSURE PARKED OVER THE MID-ATLANTIC AND
SOUTHEAST STATES. A SERIES OF WEAK SYSTEMS CROSSING THE NORTHERN
PLAINS AND SOUTHERN CANADA WILL HELP TRIGGER CHANCES FOR SHOWERS AND
STORMS OVER THE NEXT SEVERAL DAYS. THE VERY MUGGY AIR WILL BE WITH
US INTO TUESDAY...WITH COOLER AND DRIER CONDITIONS LATER IN THE WEEK.
&&
.UPDATE...
ISSUED AT 931 AM EDT SUN AUG 25 2013
CHANGES THIS HOUR: HAVE BUMPED UP POPS CONSIDERABLY OVER CHIPPEWA
COUNTY AS STRONG THUNDERSTORMS HAVE FIRED OVER THE PAST HOUR FROM
WFP WEST TO GRAND MARAIS IN CONNECTION WITH IMPRESSIVE LLJ FEATURE
SEEN IN 12Z APX RAOB AND AT THE LEADING EDGE OF THE 850 MB
MOISTURE PLUME. MUCAPES ARE NOT SPECTACULAR...1000-1500 J/KG...BUT
CERTAINLY ENOUGH TO SUSTAIN ROBUST CONVECTION. THIS ACTIVITY WILL
SHIFT EAST BY LATE MORNING/NOON...BUT BEFORE THEN AN ISOLATED
SEVERE THUNDERSTORM IS CERTAINLY POSSIBLE /GIVEN THE
AFOREMENTIONED IMPRESSIVE WIND FIELDS/. HAVE ADJUSTED HWO AND THE
GOING FORECAST ACCORDINGLY TO ACCOUNT FOR THIS THREAT.
UPDATE ISSUED AT 744 AM EDT SUN AUG 25 2013
LEAD BAND OF SPRINKLES/-SHRA HAS JUST ABOUT CLEARED EASTERN
UPPER...THOUGH A FEW SPRINKLES TRAIL THE INITIAL BAND. THERE IS
ALSO SOME SPRINKLY VIRGA TRYING TO WORK ACROSS NORTHERN LOWER MI.
FOR NOW...LOOKS LIKE WE BACK OFF A BIT ON POPS AND THUNDER WORDING
IN THE MORNING.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 309 AM EDT SUN AUG 25 2013
GOOD OLD FASHIONED CENTRAL PLAINS HEAT DOME CONTINUES TO FLEX ITS
MUSCLE...WITH H5 595 HEIGHT HIGH CENTERED OVER THE SHOW ME
STATE...WITH ITS INFLUENCE EXTENDING ALL THE WAY FROM THE GULF COAST
TO ONTARIO. MID LEVEL PATTERN IN NO HURRY TO CHANGE ANYTIME SOON...
WITH SAID RIDGING BOOKENDED BY EAST PACIFIC/WEST ATLANTIC TROUGH
AXES. PER THE USUAL...SURFACE FEATURES OFFSET FROM THEIR MID LEVEL
PARENTS...WITH HIGH PRESSURE RUNNING UP THE LENGTH OF THE EAST COAST
AND LOW PRESSURE/ATTENDANT WEAK COLD FRONT BACK ACROSS THE PRAIRIE
LANDS OF SOUTHERN CANADA AND THE NORTHERN PLAINS. COMBINATION OF THE
ABOVE PUTS THE FAR WESTERN LAKES/NORTHERN MISSISSIPPI VALLEY RIGHT
IN THE SWEET SPOT FOR DEEP LAYER MOISTURE ADVECTION...AS EVIDENT
BY LOWER 70 DEWPOINTS AND AOA 1.50 PWAT VALUES SPREADING ACROSS
MINNESOTA AND FAR WESTERN WISCONSIN. NOCTURNALLY CHARGED NORTH
DIRECTED LOW LEVEL JET ONLY HELPING THE MOISTURE ADVECTION
CAUSE...ENOUGH SO THAT FORCED MASS CONVERGENCE ON ITS NORTHERN SLOPE
IS GENERATING SHOWERS AND STORMS BACK ACROSS ONTARIO AND NORTHERN
MINNESOTA. OTHER THAN SOME PATCHY HIGH CLOUDS...SO FAR SO GOOD
CLOSER TO HOME WITH LAST VESTIGES OF SURFACE HIGH REMAINING IN
CONTROL. SOME SPOTTY ACTIVITY JUST TO OUR NORTHWEST...HOWEVER...WITH
LINEAR LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS BREAKING OUT
ACROSS WESTERN UPPER MICHIGAN AND FAR NORTHERN WISCONSIN ALONG
LEADING EDGE OF DEEPER MOISTURE. COMBINATION OF THIS
MOISTURE/INSTABILITY GRADIENT AND VEERING LOW LEVEL JET LOOK TO
BRING INCREASING SHOWER AND STORM CHANCES ACROSS THE FAR NORTH AS WE
HEAD THROUGH THE MORNING. MAIN SHORT TERM FORECAST CONCERNS THROUGH
TONIGHT CENTER ON SHOWER AND STORM CHANCES AS UPSTREAM HEAT AND
HUMIDITY CONTINUE TO BUILD THROUGH THE NORTHERN LAKES. SEVERE
WEATHER POTENTIAL WILL ALSO NEED TO BE ADDRESSED...AS WILL ELEVATED
FIRE WEATHER CONCERNS FOR PARTS OF THE REGION. NOW THIS IS SUMMER!
HAVE TO SAY CONFIDENCE NOT EXACTLY HIGH ON SHOWER AND STORM
EVOLUTION AS WE HEAD THROUGH TODAY AND TONIGHT. TIGHT UPSTREAM
THETA-E RIDGE FOLDS INTO THE AREA THIS MORNING...DRIVEN ALONG BY
CONTINUED VEERING OF LOW LEVEL JET. SUSPECT CURRENT ONTARIO AND
NORTHERN MINNESOTA SHOWERS/STORMS TO CONTINUE TO PROPAGATE EAST AS
JET MAX AND WEAK MID LEVEL SUPPORT DO THE SAME. FOLDING OF THETA-E
RIDGING AND VEERING LOW LEVEL JET STRUCTURE BOTH SUPPORT SOME
SOUTHWARD BUILDING OF UPSTREAM ACTIVITY. MAIN ACTION EXPECTED TO
REMAIN TO OUR NORTH...BUT STILL BELIEVE SOUTHERN WING OF SHOWERS AND
STORMS WILL SWEEP ACROSS THE FAR NORTH THIS MORNING. CONFIDENCE ON
SHOWER AND STORM POTENTIAL MUCH LESS FURTHER SOUTH...ESPECIALLY
SOUTH OF M-32...WITH THIS AREA SIMPLY TOO FAR REMOVED FROM BEST
JUXTAPOSITION OF JET DYNAMICS AND DEEPEST MOISTURE PLUME. KINDA
ENVISION BEST BET FOR ANY ACTIVITY FOR THIS AREA OCCURRING EARLY
THIS MORNING ALONG LEADING EDGE OF MOISTURE GRADIENT...BEFORE FOCUS
SHIFTS BACK NORTH. FORCED CONVERGENCE ALONG LOW LEVEL JET AND POCKET
OF MID LEVEL SUPPORT EXPECTED TO PIVOT OFF TO THE EAST BY LATER THIS
MORNING AND EARLY AFTERNOON...LEAVING APPROACHING DECAYING SURFACE
TROUGH AND OVERHEAD THETA-E RIDGING/MOISTURE PLUME AS SOURCES FOR
ADDITIONAL SHOWER AND STORM ACTIVITY. BEST POTENTIAL STILL EXPECTED
ACROSS EASTERN UPPER...NEAREST TO APPROACHING TROUGH AXIS. APPEARS
TO BE JUST TOO MUCH CINH TO GENERATE MUCH ACTIVITY SOUTH OF THE BIG
BRIDGE HEADING THROUGH THE LATE MORNING AND AFTERNOON. WHILE NOT
OFFICIALLY OUTLOOKED FOR SEVERE WEATHER TODAY...GROWING INSTABILITY
AND DEEP LAYER SHEAR VALUES OF 35 TO 40 KNOTS DEFINITELY RAISES SOME
CONCERN OF SUCH. NOT EXPECTING A WIDESPREAD EVENT...BUT DEFINITELY
CANNOT RULE OUT AN ISOLATED SEVERE WIND GUST OR LARGE HAILER WITH
THE ACTIVITY TODAY. LOCALIZED AREAS OF VERY HEAVY RAIN ARE ALSO
POSSIBLE AS PWAT VALUES SURGE TO WELL OVER 1.5 INCHES.
OTHER STORY TODAY WILL BE THE ARRIVAL OF SOME LATE SUMMER HEAT. LOW
LEVEL TRAJECTORY ANALYSIS AND RAMPED UP WAA ON BACKSIDE OF
RETREATING HIGH PRESSURE BOTH SUPPORT AFTERNOON TEMPERATURES WELL
INTO THE 80S. COMBINE DOWNSLOPE INFLUENCES IN INCREASINGLY GUSTY SSW
WIND REGIME...AND A FEW LOWER 90S ARE EASILY ATTAINABLE NEAR THE
GRAND TRAVERSE BAY REGION. DESPITE INCREASING HUMIDITY...THESE
TEMPERATURES... COMBINED WITH VERY DRY SURFACE CONDITIONS/WIND GUSTS
THIS AFTERNOON AOA 20 MPH...WILL LEAD TO ELEVATED FIRE DANGER FOR
NORTHERN LOWER MICHIGAN. IF THAT WERE NOT ENOUGH...REALLY CONCERNED
ABOUT THE POTENTIAL FOR LIFE-THREATENING CURRENTS...ESPECIALLY ALONG
LAKE MICHIGAN BEACHES. GUSTY SSW WINDS BLOWING ALONG THE LONG AXIS
OF THE BIG LAKE DEFINITELY SUPPORTS SUCH. APPROPRIATE BEACH HAZARD
STATEMENTS WILL BE ISSUED TO COVER THIS CONCERN...AS WILL UPDATED
WORDING IN THE LATEST HAZARDOUS WEATHER OUTLOOK.
THETA-E RIDGING/DEEP MOISTURE CHANNEL LAY OUT WEST TO EAST ACROSS
NORTHERN MICHIGAN TONIGHT. WHILE DYNAMICS NOT LOOKING OVERLY
IMPRESSIVE...COMBINATION OF WEAK SURFACE FRONT...IMPULSES OF MID
LEVEL ENERGY...AND SOME UPPER LEVEL JET SUPPORT ALL ARGUE FOR
ADDITIONAL SHOWER AND STORM CHANCES. BIGGEST CONCERN TONIGHT WILL BE
LOCALIZED HEAVY RAIN POTENTIAL AS DEEP WEST TO SOUTHWEST FLOW
PARALLELS THE SURFACE FRONT. UNFAVORABLE DIURNALLY TIMING AND LOSS
OF BETTER DEEP LAYER SHEAR SHOULD PRECLUDE MUCH OF A SEVERE RISK.
LIKE ALWAYS IN SUCH MOISTURE RICH AIRMASSES...CANNOT COMPLETELY
RULE OUT AN ISOLATED SEVERE STORM OR TWO.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 309 AM EDT SUN AUG 25 2013
ACTIVE WX LOOKS TO CONTINUE INTO TUESDAY NIGHT...BEFORE THINGS GET
COOLER AND QUIETER LATER IN THE WORK WEEK. LARGE HEAT RIDGE WILL
REMAIN ENTRENCHED IN THE CENTRAL PLAINS...BACKING UP JUST A BIT
TOWARD THE HIGH PLAINS. THE MOST PROMINENT SHORTWAVE RIDGE ROTATING
AROUND THE HIGH WILL MINOR OUT AS IT MOVES OVERHEAD MONDAY NIGHT.
AFTER THAT...RIDGING NORTH OF THE HIGH WILL BUILD INTO THE CANADIAN
HIGH PLAINS...WHICH WILL TURN OUR DEEPER FLOW MORE NORTHERLY AND
EVENTUALLY COOL US DOWN. IN THE MEANTIME...WARM AND VERY STICKY...
WITH OCCASIONAL RIPPLES IN THE FLOW BRINGING MCS POTENTIAL FROM THE
WNW.
MONDAY...ONE OR MORE E-W ORIENTED BOUNDARIES WILL BE LAID DOWN
ACROSS THE FORECAST AREA BY MORNING. LOW PRESSURE DEPARTING ACROSS
QUEBEC WILL BRING A WEAK COLD SOUTH ACROSS EASTERN UPPER...AND IS
PROGGED TO HANG UP IN THE STRAITS REGION (A FAVORED LOCATION) DURING
THE DAY. MEANWHILE...CLUSTERS OF DEEP CONVECTION WILL BE ONGOING IN
THE STEEP LAPSE-RATE PLUME (AROUND 8C/KM IN THE 850-700MB LAYER)
AHEAD OF THE FRONT. THAT WILL LIKELY RESULT IN A SEPARATE E-W
OUTFLOW BOUNDARY. PROGGING WHERE THIS WILL BE IS A SOMEWHAT DICEY
PROPOSITION...THOUGH THE NAM/GFS ARE IN DECENT AGREEMENT ON
DEPOSITING A BOUNDARY ROUGHLY ALONG THE US-10 CORRIDOR IN CENTRAL
LOWER AT THE START OF THE DAY. BUT THE NAM IS WET ENOUGH TO KEEP
DRIVING THAT OUTFLOW BOUNDARY DOWNSTATE AS THE DAY PROCEEDS...WHILE
THE GFS WANTS TO STALL IT NEAR OUR SOUTHERN BORDER. THE WRF-NMM OUT
OF SPC IS MORE NAM-ISH. THESE DIFFERING SOLUTIONS WOULD NATURALLY
RESULT IN DIFFERING AMOUNTS OF CLOUD COVER/HEATING...AND THUS WIDELY
DIFFERING CONCLUSIONS OF WHERE INSTABILITY EXISTS AND HOW MUCH.
SO...YEAH...HARD TO SINGLE OUT ANY PARTICULAR EVOLUTION AS BEING THE
MOST LIKELY. MOST HI-RES MODELS ARE BRINGING A DECAYING MCS INTO
CENTRAL/NORTHERN LOWER...OR ACROSS CENTRAL LAKE MI...AT 12Z. DON/T
THINK I WANT TO PRECLUDE MORNING POPS ANYWHERE...BUT THOSE POPS WILL
BE HIGHEST IN SOUTHERN SECTIONS. IN THE AFTERNOON...POST-MCS
SUBSIDENCE...AND THE ARRIVAL OF SHORTWAVE RIDGING (INTO WI...UPPER
MI...AND SUPERIOR)...WOULD FAVOR KEEPING POPS SMALLER.
WITH ALL THIS POTENTIAL PRECIP/CLOUD COVER...GUIDANCE TEMPS LOOK A
LITTLE AGGRESSIVE TO ME. READINGS IN THE 80S ARE FINE...BUT DON/T
THINK I/LL PROG ANYONE TO TOUCH 90F JUST YET.
MONDAY NIGHT/TUESDAY...WARM/MOIST AIR WILL SURGE BACK NORTHWARD INTO
THE UPPER MS VALLEY AND WESTERN LAKES IN THE EVENING/EARLY
OVERNIGHT...BEFORE THE 25-30KT 850MB LOW LEVEL JET VEERS MORE
WESTERLY LATE. THIS RETURN FLOW WILL INTERCEPT ONE (OR MORE)
BOUNDARIES...KICKING OFF MORE DEEP CONVECTION. EXACTLY WHERE/WHEN
THIS TRANSPIRES WILL BE NAILED DOWN IN THE FUTURE FORECASTS...BUT
POPS WILL REMAIN RELATIVELY HIGH FOR LATE MONDAY NIGHT THRU TUESDAY.
MIN TEMPS WILL REMAIN VERY MILD...MID 60S TO LOWER 70S. WILL AGAIN
BE CAUTIOUS ON MAX TEMPS (NOT ENTIRELY CERTAIN HOW MUCH SUN WE WILL
SEE)...WITH HIGHS IN THE 80S.
REST OF THE FORECAST...A SHORTWAVE TROF MOVING ESE-WARD ACROSS
SOUTHERN CANADA...AND A TRAILING SURFACE HIGH PRESSURE OVER
HUDSON...WILL COMBINE TO MORE EMPHATICALLY PUSH A COLD FRONT SOUTH
ACROSS LOWER MI LATE TUESDAY THRU TUESDAY NIGHT. THAT WILL MAINTAIN
A CHANCE FOR STORMS TUE NIGHT...WITH RAPID DRYING AFTER. A DRY
PATTERN LOOKS TO HOLD FOR THE REST OF THE WORK WEEK...WITH DEEP NW
FLOW PRECLUDING MUCH IN THE WAY OF MOISTURE AVAILABILITY. UPPER
RIDGING IN THE CANADIAN HIGH PLAINS LOOKS TO RELAX TOWARD NEXT
WEEKEND...ALLOWING LOW PRESSURE TO EVENTUALLY CROSS SOUTHERN CANADA.
SPOTTY PRECIP CHANCES MAY RESULT OVER THE HOLIDAY WEEKEND.
TEMPS LATE IN THE WORK WEEK WILL REMAIN ABOVE NORMAL...THOUGH NOT BY
NEARLY AS MUCH AS THE EARLY-WEEK PERIOD.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 744 AM EDT SUN AUG 25 2013
MAINLY VFR. CHANCES FOR SHRA/TSRA INCREASING TONIGHT.
WARMER AND MORE HUMID AIR IS ADVANCING INTO THE GREAT LAKES REGION
FROM THE SW...THANKS TO HIGH PRESSURE ALONG THE EAST COAST.
SHRA/TSRA CHANCES WILL INCREASE AS THIS OCCURS...ESPECIALLY
TONIGHT...AS A WEAK COLD FRONT GETS DRAGGED SOUTHWARD TOWARD UPPER
MI. SOME BRIEF CIG/VSBY RESTRICTIONS ARE POSSIBLE TONIGHT. FOR
NOW...HAVE INCLUDED A PERIOD OF VCTS IN THE PLN/TVC/APN TAFS
TONIGHT. FOR PLN...ALSO INCLUDED MVFR VSBYS IN BR BY MONDAY
MORNING.
LINGERING LLWS IN SOME LOCALES WILL GIVE WAY TO GUSTY SW WINDS
TODAY. THOSE WINDS WILL LIGHTEN UP AGAIN TONIGHT. LLWS AGAIN
POSSIBLE IN SOME AREAS...HAVE INCLUDED IN MBL WHERE IT IS MOST
CLEAR-CUT.
&&
.MARINE...
ISSUED AT 309 AM EDT SUN AUG 25 2013
AN AREA OF LOW PRESSURE WILL ACROSS ONTARIO TODAY WHILE
STRONG HIGH PRESSURE RETREATS EAST ALONG THE EASTERN SEABOARD.
TIGHTENING PRESSURE GRADIENT BETWEEN THESE SYSTEMS WILL RESULT IN
INCREASINGLY GUSTY S/SW WINDS OVER THE BIG WATERS TODAY INTO THIS
EVENING. STRONGEST WINDS ARE EXPECTED ACROSS LAKE MICHIGAN AND
WHITEFISH BAY...WHERE INHERITED SCA/S WILL CONTINUE. WINDS WILL
WEAKEN A BIT LATER TONIGHT GOING INTO MONDAY AS A SUBTLE SURFACE
FRONT SAGS DOWN INTO NRN MICHIGAN. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TODAY THROUGH MONDAY...PERHAPS LOCALLY
ENHANCING THE GUSTY WINDS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-341-
342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LSZ321-322.
&&
UPDATE...ARNOTT
SYNOPSIS...JZ
SHORT TERM...MB
LONG TERM...JZ
AVIATION...JZ
MARINE...MBHazardous weather outlook, Aug 25, 9:29 AM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 929 AM EDT SUN AUG 25 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 261630- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 929 AM EDT SUN AUG 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS EASTERN UPPER MICHIGAN THIS MORNING. THE PRIMARY THREATS ARE DAMAGING WINDS AND LARGE HAIL. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS EASTERN UPPER MICHIGAN THIS AFTERNOON...THEN EXPAND ACROSS THE REST OF NORTHERN MICHIGAN TONIGHT. HEAVY RAINFALL IS POSSIBLE WITH ANY STORMS...AND STRONGER STORMS MAY PRODUCE GUSTY WINDS...ESPECIALLY THIS AFTERNOON INTO THE EARLY EVENING. GUSTY SOUTHWEST WINDS AND WARM TEMPERATURES WILL RESULT IN ELEVATED FIRE DANGER TODAY INTO EARLY THIS EVENING. THERE WILL BE A HIGH SWIM RISK...INCLUDING AN ELEVATED RISK OF RIP CURRENTS...ON THE LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN TODAY INTO EARLY THIS EVENING. THIS INCLUDES AREAS ALONG US-2 WEST OF THE MACKINAC BRIDGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS ACROSS NORTHERN MICHIGAN FROM MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT RAINFALL AMOUNTS. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/APX.
In the hours before
Special weather statement, Aug 25, 9:19 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 919 AM EDT SUN AUG 25 2013 MIZ008-251530- CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 919 AM EDT SUN AUG 25 2013 ...STRONG THUNDERSTORMS EXPECTED OVER NORTHERN CHIPPEWA COUNTY... AT 915 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS DEVELOPING FROM WHITEFISH POINT WEST ALONG THE COAST OF LAKE SUPERIOR TO NEAR GRAND MARAIS. THIS LINE OF STORMS WILL CONTINUE TO SINK EAST SOUTHEAST THROUGH 11 AM AND IMPACT PORTIONS OF CHIPPEWA COUNTY...PRIMARILY ALONG AND NORTH OF M-28. AS THESE STORMS PASS...BE PREPARED FOR HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. AN ISOLATED SEVERE STORM IS ALSO POSSIBLE...SO PLEASE STAY TUNED TO LATER UPDATES FROM THE NATIONAL WEATHER SERVICE. ARNOTT
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:17 AM EDT | Beach Hazards Statement | APX | Antrim, Benzie, Emmet, Leelanau, Manistee | 20 hr |
| Aug 25, 9:25 AM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 25, 10:15 AM EDT | Special Marine Warning | APX | 30 min | |
| Aug 25, 11:13 AM EDT | Special Marine Warning | APX | 92 min | |
| Aug 25, 2:31 PM EDT | Special Marine Warning | APX | 59 min | |
| Aug 25, 4:49 PM EDT | Special Marine Warning | APX | 86 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.